Hair loss after discontinuing the pill – why is this and what can be done about it?
Many women know the problem: they lose the pill and suddenly suffer from increased hair loss. The reason for this are hormonal fluctuations. Because: hair growth and the female sex hormones are closely related.
Hormonal change leads to strong hormonal fluctuations
If it comes to hair loss after stopping the pill, this is primarily due to the changed ratio between estrogens, ie the female sex hormones, and the male sex hormones (androgens). Estrogens are also present in some birth control pills and suppress ovulation, but at the same time also positively affect the hair growth of the woman. This can probably be confirmed by many women who were blessed with a healthy and full head of hair during pregnancy. Finally, estrogen levels are particularly high during pregnancy. After pregnancy and after stopping the pill, the estrogen level drops rapidly, which can cause hair loss. This is particularly visible in women, whose hair roots are particularly susceptible to hormonal fluctuations due to heredity and which can then result in thinning hair. The body must now only start to produce the important for the growth of hair estrogens themselves. However, this process can take a few cycles or up to a year. If the hormone balance has settled, the hair usually grows again as usual.
What can be done to prevent hair loss after stopping the pill?
The additional intake of various nutrients and vitamins after stopping the pill, it is possible to reduce hair loss. In addition, to avoid a lack of nutrients and resulting hair loss, a healthy and balanced diet is crucial. On the other hand, if the body lacks important vitamins and the necessary minerals, the hair root can no longer work as well as possible. Herbal hair loss supplements containing, for example, Nourishing Vitamin B5 and Wheat Germ Extracts can normalize the hair growth cycle and thus may be a useful adjunct to the previously mentioned measures.